Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 26, 2011, 3:36 PM CST for 24 counties in Texas. It took effect at Feb 27, 2011, 9:00 AM CST. It was in force for 18 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2011, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 27, 2011, 9:00 AM CST
- Expired
- Feb 28, 2011, 3:15 AM CST
- In force
- 18 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 12:23 PM CST | NON-TSTM WND GST 59 | Friona, TX | KVII SCHOOLNET REPORT |
| Feb 27, 12:25 PM CST | NON-TSTM WND GST 59 | 6 Ne Lubbock, TX | |
| Feb 27, 12:45 PM CST | WILDFIRE 0 | 7 N Friona, TX | |
| Feb 27, 1:00 PM CST | WILDFIRE 0 | 6 W Hale Center, TX | SMALL FIRE WEST OF HALE CENTER |
| Feb 27, 1:05 PM CST | NON-TSTM WND GST 58 | 7 Wnw Denver City, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 1:05 PM CST | NON-TSTM WND GST 60 | 3 N Hart, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 1:10 PM CST | NON-TSTM WND GST 59 | 1 Ene Morton, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 1:10 PM CST | WILDFIRE 0 | 2 N Mackenzie Reservoir, TX | OBSERVED ONLY VIA GOES IMAGERY |
| Feb 27, 1:18 PM CST | NON-TSTM WND GST 61 | Lazbuddie, TX | KVII SCHOOLNET REPORT |
| Feb 27, 1:30 PM CST | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 1:33 PM CST | NON-TSTM WND GST 59 | Dimmitt, TX | KVII SCHOOLNET REPORT |
| Feb 27, 1:45 PM CST | NON-TSTM WND GST 63 | 3 N Hart, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 1:50 PM CST | NON-TSTM WND GST 58 | 2 Ene Tulia, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 2:00 PM CST | NON-TSTM WND GST 61 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 2:05 PM CST | NON-TSTM WND GST 68 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 2:08 PM CST | DUST STORM | Slaton, TX | |
| Feb 27, 2:10 PM CST | NON-TSTM WND GST 60 | 6 S Olton, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 2:30 PM CST | NON-TSTM WND GST 62 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 2:45 PM CST | NON-TSTM WND GST 58 | 1 S Plainview, TX | PLAINVIEW AIRPORT AWOS |
| Feb 27, 2:48 PM CST | NON-TSTM WND GST 59 | Mackenzie Reservoir, TX | KVII SCHOOLNET REPORT |
| Feb 27, 2:54 PM CST | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 3:05 PM CST | NON-TSTM WND GST 59 | 1 S Plainview, TX | PLAINVIEW AIRPORT AWOS |
| Feb 27, 3:05 PM CST | NON-TSTM WND GST 59 | 7 Ese Silverton, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 3:21 PM CST | NON-TSTM WND GST 61 | 9 Nw Silverton, TX | LAKE MACKENZIE PER KVII-TV SCHOOLNET |
| Feb 27, 3:23 PM CST | NON-TSTM WND GST 63 | 2 Ene Tulia, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 3:35 PM CST | NON-TSTM WND GST 59 | 2 Wsw Turkey, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 3:35 PM CST | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 3:45 PM CST | WILDFIRE 0 | 1 E Post, TX | GARZA COUNTY FIRE COMPLEX. EXTENDS FROM AIRPORT EAST TO FM 2008 ON BOTH SIDES OF US380 |
| Feb 27, 4:01 PM CST | NON-TSTM WND GST 65 | Lazbuddie, TX | KVII-TV SCHOOLNET |
| Feb 27, 4:10 PM CST | WILDFIRE 0 | 2 E Afton, TX | |
| Feb 27, 5:05 PM CST | WILDFIRE 0 | Matador, TX | MATADOR EVACUATED. FIRE HAS ENTERED CITY. SEVERAL HOMES DAMAGED |
| Feb 27, 5:25 PM CST | WILDFIRE 0 | 3 W Aspermont, TX | FIRE COMPLEX WEST OF ASPERMONT |
| Feb 27, 5:31 PM CST | WILDFIRE 5000 | 3 W Levelland, TX | 3 HOMES LOST |
| Feb 27, 6:00 PM CST | WILDFIRE 0 | 2 S Muleshoe, TX | |
| Feb 27, 7:25 PM CST | NON-TSTM WND GST 58 | 5 Ssw Graham, TX | WEST TEXAS MESONET REPORT |
| Feb 27, 10:45 PM CST | NON-TSTM WND GST 58 | 2 Se Lubbock, TX | REPORTED AT KCBD STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS84 KLUB 262136 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CST SAT FEB 26 2011 TXZ021>023-027>029-033>035-039>041-270000- /O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ /O.CON.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 336 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND SOUTH PLAINS FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND A VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS EARLY THIS EVENING. A MORE DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ024>026-030>032-036>038-042>044-270000- /O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 336 PM CST SAT FEB 26 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
940 WWUS84 KLUB 270018 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CST SAT FEB 26 2011 TXZ021>023-027>029-033>035-039>041-271100- /O.EXP.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/ /O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 618 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... ...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY... ...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES. FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL IMPACT ONGOING FIRES MONDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$ TXZ024>026-030>032-036>038-042>044-271100- /O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 618 PM CST SAT FEB 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... ...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY... ...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES. FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL IMPACT ONGOING FIRES MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$
829 WWUS84 KLUB 271005 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 405 AM CST SUN FEB 27 2011 TXZ021>044-280300- /O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 405 AM CST SUN FEB 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. ...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE TODAY... ...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP TODAY. WEST TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES. FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT... RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL IMPACT ONGOING FIRES LATE TONIGHT/EARLY MONDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$
267 WWUS84 KLUB 280235 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 835 PM CST SUN FEB 27 2011 TXZ021>044-281200- /O.EXT.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 835 PM CST SUN FEB 27 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY FOR ONGOING WILDFIRES ACROSS THE EXTREME SOUTHEASTERN PANHANDLE...THE ROLLING PLAINS...AND EASTERN SOUTH PLAINS...AT THE REQUEST OF THE TEXAS FOREST SERVICE... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. ...VERY LARGE AND DAMAGING WILDFIRES ARE ONGOING FOLLOWING A REGIONAL OUTBREAK OF WIND-DRIVEN WILDFIRES ACROSS THE SOUTHERN PLAINS... ...AN ABRUPT NORTHERLY WIND SHIFT TO IMPACT ONGOING FIRES BETWEEN 3 AM AND 7 AM... WESTERLY WINDS WILL REMAIN SUSTAINED AT SPEEDS BETWEEN 20 AND 30 MPH OVERNIGHT. RELATIVE HUMIDITIES WILL REMAIN POOR...GENERALLY IN THE 20 AND 30 PERCENT RANGE. A COLD FRONTAL PASSAGE WILL BRING AN ABRUPT NORTHERLY WIND SHIFT OVERNIGHT...WHICH WILL IMPACT THE MATADOR FIRE AROUND 3 AM TO 5 AM...AND THE GARZA COUNTY FIRE BETWEEN 4 AM AND 7 AM. THE FRONTAL PASSAGE WILL CAUSE CHANGES IN FIRE SPREAD AND MAY ADVERSELY IMPACT FIRE FIGHTING OPERATIONS. RELATIVE HUMIDITIES AND FIRE WEATHER WILL IMPROVE MONDAY BEHIND THE FRONTAL PASSAGE. A DANGEROUS AND LIFE THREATENING FIRE WEATHER EVENT IS OCCURRING. NUMEROUS WIND-DRIVEN WILDFIRES ARE ONGOING ACROSS THE WARNED AREA. IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY... OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES IMMEDIATELY IN FAVOR OF A SAFE LOCATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$
178 WWUS84 KLUB 280302 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CST SUN FEB 27 2011 TXZ021>044-281200- /O.COR.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 901 PM CST SUN FEB 27 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY FOR ONGOING WILDFIRES ACROSS THE EXTREME SOUTHERN PANHANDLE...THE ROLLING PLAINS...AND SOUTH PLAINS...AT THE REQUEST OF THE TEXAS FOREST SERVICE... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. ...VERY LARGE AND DAMAGING WILDFIRES ARE ONGOING FOLLOWING A REGIONAL OUTBREAK OF WIND-DRIVEN WILDFIRES ACROSS THE SOUTHERN PLAINS... ...AN ABRUPT NORTHERLY WIND SHIFT TO IMPACT ONGOING FIRES BETWEEN 3 AM AND 7 AM... WESTERLY WINDS WILL REMAIN SUSTAINED AT SPEEDS BETWEEN 20 AND 30 MPH OVERNIGHT. RELATIVE HUMIDITIES WILL REMAIN POOR...GENERALLY IN THE 20 AND 30 PERCENT RANGE. A COLD FRONTAL PASSAGE WILL BRING AN ABRUPT NORTHERLY WIND SHIFT OVERNIGHT...WHICH WILL IMPACT THE MATADOR FIRE AROUND 3 AM TO 5 AM...AND THE GARZA COUNTY FIRE BETWEEN 4 AM AND 7 AM. THE FRONTAL PASSAGE WILL CAUSE CHANGES IN FIRE SPREAD AND MAY ADVERSELY IMPACT FIRE FIGHTING OPERATIONS. RELATIVE HUMIDITIES AND FIRE WEATHER WILL IMPROVE MONDAY BEHIND THE FRONTAL PASSAGE. A DANGEROUS AND LIFE THREATENING FIRE WEATHER EVENT IS OCCURRING. NUMEROUS WIND-DRIVEN WILDFIRES ARE ONGOING ACROSS THE WARNED AREA. IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY... OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES IMMEDIATELY IN FAVOR OF A SAFE LOCATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. && $$
311 WWUS84 KLUB 280915 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 315 AM CST MON FEB 28 2011 TXZ021>044-281015- /O.CAN.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 315 AM CST MON FEB 28 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DECREASED TO THE 15 TO 25 MPH RANGE AT THE 20 FOOT LEVEL. A COLD FRONT HAS MOVED THROUGH MOST OF THE AREA... THE WIND SHIFT ASSOCIATED WITH IT HAVING ALREADY AFFECTED THE LARGEST WILDFIRE REMAINING ACROSS THE AREA. IN ADDITION...RELATIVE HUMIDITIES HAVE INCREASED MARKEDLY BEHIND THE FRONT. ALTHOUGH SOME GUSTY AND ERRATIC WINDS MAY HAMPER ONGOING FIREFIGHTING EFFORTS... CONDITIONS NO LONGER FAVOR THE RAPID SPREAD OF WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:32 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 26, 11:32 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CST SAT FEB 26 2011 .AVIATION... VFR WILL PREVAIL FOR THE REST OF THE DAY AT BOTH TAF SITES WITH GUSTY WINDS AT KLBB THROUGH THE AFTERNOON. FOG MAY NEAR THE KCDS TERMINAL AGAIN TOMORROW MORNING AS MOISTURE RETURNS TO THE AREA. WINDS WILL VEER TO THE WEST AND BEGIN ON AN UPWARD TREND BY LATE TOMORROW MORNING. BLOWING DUST CAN BE EXPECTED AT KLBB BY LATE IN THE MORNING AS THE WINDS RAPIDLY INCREASE. && PREV DISCUSSION... /ISSUED 316 AM CST SAT FEB 26 2011/ SHORT TERM... MAIN FOCUS FOR THE SHORT TERM PERIOD WILL BE WELL ABOVE NORMAL TEMPS AND BREEZY SOUTHWESTERLY SFC WINDS...LEADING TOWARDS CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. PACIFIC UA LOW CONTINUED TO DIG SSE ACROSS NORTHERN CALIFORNIA INDUCING SLIGHT SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING CLOSER TO HOME AT THE SFC...A BACKDOOR COLD FRONT THAT HAS BEEN LINGERING ACROSS/NEAR THE SOUTH PLAINS SINCE YESTERDAY...HAS ALMOST CLEARED THE CWA EXCEPT FOR PERHAPS THE FAR SOUTHWESTERN ZONES. LOW CLOUDS AND FOG HAVE CONTINUED TO TRANSLATE SOUTH ACROSS THE SOUTHEASTERN TEXAS PANHANDLE...WHERE FORECAST MODELS HINT AT THE LOW LEVEL MOISTURE TRANSLATING ACROSS CENTRAL...SOUTHERN AND SOUTHEASTERN ZONES...WHERE IT COULD BE A CLOSE CALL AT KLBB. BY MID-MORNING THE LOW CLOUDS AND FOG WILL SCOUR OUT AND THE AFOREMENTIONED FRONTAL BOUNDARY WILL RETREAT NORTHEAST AND LINGER ACROSS THE SOUTHEASTERN TEXAS PANHANDLE/NORTHEASTERN SOUTH PLAINS THROUGHOUT THE DAY TIME HOURS...THUS MAINTAINING AN UPSLOPE WIND COMPONENT AND SLIGHTLY COOLER TEMPS /UPPER 60S TO LOWER 70S/. CONCURRENTLY...A SFC LEE TROUGH WILL BECOME ESTABLISH NW OF THE REGION AND INDUCE BREEZY SOUTHWESTERLY SFC WINDS PARTICULARLY ACROSS LOCALES ON THE CAPROCK. MODEL SOUNDINGS DISPLAYED THE POTENTIAL TO MIX WINDS AOA 700 MB DOWN TO THE SFC. HOWEVER THE PROGGED 700 MB JET MAX APPEARS MOST FAVORABLE ACROSS THE PANHANDLES. ALBEIT SOUTHWESTERLY SFC WIND SPEEDS OF 20 TO 25 MPH COMBINED WITH DRY FUELS AND WELL ABOVE AVG TEMPS /10 TO 20 DEGREES ABOVE NORMAL/...WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ON THE CAPROCK. AS A RESULT..HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT...WIND SPEEDS ARE ANTICIPATED TO DECLINE TO AOA 10 KTS AS THE PRESSURE GRADIENT RELAXES ACROSS THE REGION. PASSING FEW-SCT UPPER LEVEL CLOUD DECKS AND A SLIGHT WIND WILL KEEP OVERNIGHT TEMPS IN THE MID TO UPPER 30S TO LOWER 40S. BY EARLY SUNDAY MORNING...THE AFOREMENTIONED PACIFIC UA LOW WILL BE ACROSS WESTERN ARIZONA WITH SW FLOW ALOFT BECOMING MORE DEFINED ACROSS THE SOUTHERN PLAINS. THE RETREATING/LINGERING BOUNDARY APPEARS TO HANG AROUND THE FAR SOUTHEASTERN TEXAS PANHANDLE WITH HINTS OF RETURNED LOW LEVEL MOISTURE ACROSS THE AFOREMENTIONED AREA AND ACROSS THE FAR SE ZONES /AS THE LLJ INCREASES TO 35 TO 40 KTS/. HOWEVER...THE BEST MOISTURE APPEARS TO BE MAINTAINED SOUTH AND EAST OF THE CWA...AS MODEL SOUNDINGS EXHIBITED LACK OF LOW CLOUDS AND FOG POTENTIAL. LONG TERM... MODELS IN PRETTY GOOD AGREEMENT WITH SUNDAYS WIND STORM WITH THE EXCEPTION OF THE WRF-NAM WHICH APPEARS TO BE WAY TOO SLOW WITH THE UPPER LEVEL LOW/TROUGH. MODELS CONTINUE TO INDICATE A 700 MB JET STREAK OF 55 TO 65 KT MAGNITUDE PROGRESSING FROM WEST TO EAST ACROSS THE FCST AREA PRIMARILY DURING THE AFTN HOURS. MIXING TO AROUND 600 MB AND DOWNWARD MOTION SUGGEST EFFICIENT TRANSPORT OF HIGH MOMENTUM AIR TO THE SFC AND CONTINUING TO SUPPORT IDEA OF A HIGH WIND EVENT. MAIN EVENT APPEARS TO BE BETWEEN 18Z AND 00Z FOCUSING MAINLY ON THE CAPROCK BUT MOVING OFF THE CAPROCK AROUND 00Z. HIGH WIND WATCH WILL BE CARRIED FORWARD THIS FCST CYCLE. REMAINDER OF THE FCST LOOKS FAIRLY QUIET WITH SOME MAJOR DIFFERENCES AMONGST THE MODELS LATE IN THE PERIOD. ZONAL FLOW THROUGH MOST OF THE PERIOD SHOULD RESULT IN WARM AND PERIODICALLY BREEZY CONDITIONS AFTER COLD AIR BEHIND SUNDAYS UPPER SYSTEM SHIFTS EWD. HOWEVER THE COLD AIR WILL NOT BE TOO FAR TO THE NORTH AND NORTHEAST OF THE FCST AND COULD MAKE AN INTRUSION INTO THE FCST AREA /AT THIS TIME WEDNESDAY AND FRIDAY LOOKING MOST PROBABLE/. DIFFERENCES LATE IN THE PERIOD REVOLVE AROUND AMPLITUDE OF AN UPPER LEVEL TROUGH PROGGED ACROSS THE AREA. PREVIOUS ECMWF RUNS WERE AN OUTLIER WITH A MUCH STRONGER CLOSED SYSTEM THAN THE RATHER LOW AMPLITUDE OPEN WAVE OF THE GFS. 00Z ECMWF HAS TRENDED STRONGLY TOWARD THE GFS AND WILL MAINTAIN DRY FCST AS A RESULT. FIRE WEATHER... BREEZY SOUTHWESTERLY WINDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO SOAR INTO THE MID TO UPPER 70S TO LOWER 80S ACROSS THE SOUTHWESTERN TEXAS PANHANDLE...CENTRAL...WESTERN AND SOUTHWESTERN SOUTH PLAINS...WHICH IS 10 TO 20 DEGREES ABOVE NORMAL. AS A RESULT...RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS. THUS...BREEZY DOWNSLOPING WINDS COMBINED WITH THE FILTERING OF DRIER AIR AND LOW RELATIVE HUMIDITY VALUES WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS. WITH WINDS AT THE 20-FOOT LEVEL RANGING BETWEEN 20 TO 25 MPH COMBINED WITH CRITICALLY DRY FUELS...THE UPGRADE OF THE FIRE WEATHER WATCH TO A REDFLAG WARNING ACROSS LOCALES ON THE CAPROCK APPEARS VALID. SUNDAYS EVENT CONTINUES TO LOOK LIKE A HIGH END ONE AS WINDS INCREASE TOWARD 35 MPH AT THE 20-FOOT LEVEL AND RH VALUES DROP BELOW 15 PERCENT. SOME CONCERN ABOUT RH STAYING CLOSER TO 20 PCT NEAR THE NM LINE WHERE TEMPS MAY ONLY WARM TO THE LOWER 60S. STILL UNCERTAIN HOW MUCH COLD ADVECTION AND DOWNSLOPING WILL COUNTERACT EACH OTHER. FOR NOW FCST CLOSE ENOUGH TO JUSTIFY KEEPING FIRE WEATHER WATCH AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 33 60 25 62 / 0 0 0 0 0 TULIA 73 36 68 30 62 / 0 0 0 0 0 PLAINVIEW 74 36 70 31 63 / 0 0 0 0 0 LEVELLAND 78 37 69 31 66 / 0 0 0 0 0 LUBBOCK 80 37 72 33 66 / 0 0 0 0 0 DENVER CITY 81 38 67 29 65 / 0 0 0 0 0 BROWNFIELD 81 39 71 32 67 / 0 0 0 0 0 CHILDRESS 70 41 77 37 64 / 0 0 0 0 0 SPUR 80 43 78 36 65 / 0 0 0 0 0 ASPERMONT 82 47 83 38 66 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 01
Hazardous weather outlook, Feb 26, 3:35 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CST SAT FEB 26 2011 TXZ021>044-272145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 335 PM CST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS DUE TO A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY DUE TO WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM SUNDAY MORNING THROUGH SUNDAY EVENING. ADDITIONALLY...A HIGH WIND WARNING IS IN EFFECT FOR AREAS ON THE CAPROCK WITH A WIND ADVISORY FOR AREAS OFF THE CAPROCK FROM SUNDAY MORNING THROUGH SUNDAY EVENING. BLOWING DUST MAY ALSO RESTRICT VISIBILITIES AT TIMES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:32 AM CST | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 14 hr |
| Feb 26, 3:37 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 29 hr |
| Feb 26, 3:37 PM CST | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.